Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 3, 2012, 4:21 PM CDT for Iberia Parish, Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 3, 2012, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 119 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:35 PM CDT | TSTM WND DMG | Lafayette, LA | ESTIMATED WINDS 65 TO 70 MPH CAUSED DOWNING OF LARGE TREE LIMBS IN AND AROUND THE NEIGHBORHOOD INTERSECTION OF JOHNSTON AND DOUCETTE STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS54 KLCH 032121
SVRLCH
LAC045-055-113-032145-
/O.NEW.KLCH.SV.W.0064.120703T2121Z-120703T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES LAFAYETTE...
NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES ABBEVILLE...
* UNTIL 445 PM CDT
* AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES EAST OF ABBEVILLE...
MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YOUNGSVILLE BY 430 PM CDT...
ABBEVILLE AND BROUSSARD BY 435 PM CDT...
MAURICE AND MEAUX BY 445 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2988 9199 3007 9225 3025 9202 3012 9193
3008 9195 3006 9188 3000 9184
TIME...MOT...LOC 2120Z 127DEG 15KT 3002 9200
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:34 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 3, 3:34 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 334 PM CDT TUE JUL 3 2012 .SYNOPSIS... A WEAKENING UPPER WAVE OVER NORTHEAST TEXAS HAS PROVIDED A LITTLE MORE CLOUD COVER OVER EAST TEXAS THIS AFTERNOON AND HAS RESULTED IN TEMPERATURES IN THE UPPER 80S TO LOWER 90S THERE. WITH LOWER TO MIDDLE 90S IN LOUISIANA. ISOLATED SHOWERS HAVE BEEN ONGOING ACROSS CENTRAL LOUISIANA WITH A THUNDERSTORM OR TWO ONGOING FOR THE PAST HOUR OR TWO IN CAMERON AND IBERIA PARISHES. && .DISCUSSION... WILL MAINTAIN ISOLATED SHOWERS AND THUNDERSTORM INTO THE EVENING ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA. OTHER AREAS MAY SEE SOME ISOALTED ACTIVITY BUT WILL KEEP POP AROUND 10. OTHERWISE WILL CONTINUE TO BE WARM THE NEXT COUPLE OF DAYS WITH ISOLATED ACTIVITY CONTINUING...MAINLY OVER THE EASTERN ZONES. BOTH THE GFS AND ECMWF CONTINUE TO MAINTAIN THE IDEA OF THE RIDGE SHIFTING NORTH ALLOWING DEEPER MOISTURE AND MORE INSTABILITY RESULTING IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING FRIDAY AND CONTINUING INTO EARLY NEXT WEEK. VERY LITTLE CHANGES WERE MADE TO THE EXTENDED FORECAST DID TWEAK POPS UP SOME ACROSS THE EASTERN ZONES AND THUS LOWERED MAX TEMPS A TAD. && .MARINE... LIGHT WINDS AND LOW SEAS EXPECTED TO CONTINUE AS HIGH PRESSURE REMAINS IN CONTROL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 92 76 93 75 / 10 10 10 10 20 KBPT 75 92 75 92 75 / 10 10 10 10 10 KAEX 73 96 73 96 73 / 20 10 10 20 20 KLFT 75 94 75 93 75 / 20 20 10 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 3, 5:06 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 AM CDT TUE JUL 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 506 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON. THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT OCCASIONAL LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW OF THE STORMS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 DEGREES. THESE VALUES ARE BELOW HEAT ADVISORY CRITERIA. HOWEVER...CAUTION SHOULD STILL BE TAKEN BY THOSE WORKING OUTSIDE...BY TAKING FREQUENT BREAKS AND DRINKING PLENTY OF WATER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED MAINLY AFTERNOON SHOWER OR THUNDERSTORMS ARE FORECASTED THROUGH THURSDAY WITH THE BEST CHANCES EAST OF US HIGHWAY 171 IN LOUISIANA. SOME INCREASE IN SHOWERS AND THUNDERSTORMS ARE EXPECTED BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO BE AROUND 100 DEGREES...WITH ISOLATED LOCATIONS HAVING HEAT INDEX VALUES TO NEAR 105 DEGREES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-041015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 506 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GENERALLY LIGHT WINDS AND LOW SEAS ARE EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS EAST OF INTRACOASTAL CITY WITH SOME INCREASE IN ACTIVITY EXPECTED FRIDAY THROUGH THE WEEKEND. OCCASIONAL TO FREQUENT LIGHTNING...HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH THE THUNDERSTORM ACTIVITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Local storm report, Jul 3, 4:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 4 WNW NEW IBERIA 30.03N 91.88W
07/03/2012 M58 MPH IBERIA LA ASOS
MEASURED BY THE ACADIANA REGIONAL ASOS.
&&
JBRAZZELThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:49 PM CDT | Special Weather Statement | LCH | Lafayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.